# SDR PT196042

- Difficulty date: June 15, 2006
- Submitted: July 17, 2006
- Operation: General aviation
- Aircraft: N376W
- Make and model: Beech 58
- Aircraft serial: TH1970
- Engine: Cont IO550C
- System (JASC): 6123 · Propeller Feathering/Reversing
- Part: Jam-Nut
- Part number: 9638003013
- Condition: Loose
- Location: Prop Governor
- Part time: 550 hours
- Stage of operation: IN
- How discovered: V
- Nature of condition: O
- Precautionary procedure: K

## Discrepancy

RT PROPELLER RPM DECREASES TOWARD FEATHER BEFORE PROP CONTROL IS BROUGHT BACK INTO FEATHER DETENT.  FOUND JAM NUT ON FEATHER SPEED ADJUSTMENT SCREW HAD WORKED LOOSE AND THE ADJUSTMENT SCREW WAS BACKING OUT.  THE DESIGN OF THESE NUTS HAS BEEN CHANGED IN THE LAST FEW YEARS, THE EARLY TYPE DID NOT SEEM TO LOOSEN.  IF THE ADJUSTMENT SCREW HAD CONTINUED TO BACK OUT, THE ENGINE COULD HAVE EXPERIENCED AN UNCOMMANDED FEATHER WITH LITTLE OR NO WARNING.  SUGGEST CHECKING TORQUE OF JAM NUT AT EACH INSPECTION AND APPLICATION OF TORQUE PUTTY UNTIL BETTER RETENTION SYSTEM IS DEVELOPED.  (K)
